MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036101240
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that for treating a large unruptured m2 bifurcation aneurysm physician used the subject coil (target coil) as the sixth coil for filling.During this attempt, the physician felt resistance and decided to remove the subject coil.Resistance continued while removing the subject coil from the aneurysm and its mid-section started stretching.The physician made several attempts to snare the subject coil and withdraw it from the patient¿s anatomy but all of the attempts were unsuccessful.The subject coil got fractured during the removal attempt due to which the stretched part of the subject coil came off the aneurysm and got into the m2 segment down to the common carotid artery.The physician deployed a stent as a snare device and placed in the m1 segment to tack the stretched portion of the subject coil.It was reported that the procedure was not completed and as per the physician, no additional surgery is planned.No additional clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use and continuous flush set up and maintained throughout the clinical procedure.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.

Brand Name
TARGET XL 360 STANDARD 12MM X 45CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11816188
Report Number3008881809-2021-00195
Device Sequence Number3792416
Product Code HCG
UDI-Device Identifier04546540711281
UDI-Public04546540711281
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0036101240
Device Catalogue NumberM0036101240
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON MICRO CATHETER (MEDTRONICS); NEUROFORM STENT (STRYKER); TARGET COILS (STRYKER); ECHELON MICRO CATHETER (MEDTRONICS); NEUROFORM STENT (STRYKER); TARGET COILS (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;